Piperacillin-Tazobactam-Induced Linear IgA Bullous Dermatosis Supported by a T-Cell Activation Assay

Ann Dermatol. 2018 Oct;30(5):588-591. doi: 10.5021/ad.2018.30.5.588. Epub 2018 Aug 28.

Abstract

Linear immunoglobulin (Ig) A bullous dermatosis (LABD) is a rare subepidermal autoimmune blistering disease characterized by linear IgA deposits at the basement membrane zone visualized with direct immunofluorescence (DIF). Most cases of LABD are idiopathic, but some are drug-induced with vancomycin being the most common causative agent. We herein report a patient presenting with blisters and erosive lesions, primarily in the intertriginous and flexor areas, consistent with a diagnosis of piperacillin-tazobactam-induced LABD based on the patient's clinical course and histopathology, DIF, and in vitro T-cell activation assay (TAA) findings. Only one case of piperacillin-tazobactam-induced LABD has been previously reported. In addition to its rarity, our case was also unique in that the skin lesions occurred in the intertriginous and flexor areas, uncommon locations for typical adult patients with LABD, and TAA strongly suggested an association with the causative drug.

Keywords: Linear IgA bullous dermatosis; Piperacillin-tazobactam; T-cell activation assay.

Publication types

  • Case Reports